Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 16, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Jul 23, 2008, 12:45 PM CDT for San Patricio County, Texas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2008, 12:45 PM CDT (17:45 UTC)
- Expired
- Jul 23, 2008, 1:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 32 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 12:55 PM CDT | TORNADO | 4 Ene Taft, TX | SHERIFF DEPUTIES CONFIRMED A TORNADO TOUCH DOWN INTO COTTON FIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 11:27 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KCRP 231746
TORCRP
TXC409-231815-
/O.NEW.KCRP.TO.W.0016.080723T1745Z-080723T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1245 PM CDT WED JUL 23 2008
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL SAN PATRICIO COUNTY IN SOUTH TEXAS
* UNTIL 115 PM CDT
* AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
NORTHEAST OF GREGORY...OR ABOUT 10 MILES EAST OF TAFT...MOVING
TO TH WEST-SOUTHWEST AT 24 MPH.
* THE TORNADO WILL BE NEAR...
TAFT BY 105 PM CDT...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR SOUTH TEXAS.
LAT...LON 2804 9751 2806 9725 2805 9724 2804 9724
2802 9722 2795 9717 2794 9717 2787 9743
TIME...MOT...LOC 1745Z 073DEG 21KT 2801 9726
$$
TMT1 follow-up statement
000
WWUS54 KCRP 231801
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
101 PM CDT WED JUL 23 2008
TXC409-231815-
/O.CON.KCRP.TO.W.0016.000000T0000Z-080723T1815Z/
SAN PATRICIO-
101 PM CDT WED JUL 23 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR EAST
CENTRAL SAN PATRICIO COUNTY...
AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED JUST EAST OF TAFT...MOVING WEST-SOUTHWEST AT 28
MPH.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR SOUTH TEXAS.
LAT...LON 2804 9751 2806 9725 2805 9724 2804 9724
2802 9722 2795 9717 2794 9717 2787 9743
TIME...MOT...LOC 1801Z 073DEG 24KT 2797 9739
$$
TMTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 23, 9:53 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 23, 9:53 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
953 AM CDT WED JUL 23 2008
.UPDATE...HURRICANE DOLLY NOW ABOUT 25 MILES WEST OF PORT ISABEL
TEXAS AND STILL CONTINUING ITS NORTHWEST TRACK AT AROUND 8 MPH.
OUTER HURRICANE BANDS WILL BRING PERIODS OF SQUALLS/THUNDERSTORMS
TO PORTIONS OF THE FORECAST AREA WITH HEAVY RAIN AND GUSTY WINDS.
TORNADOES ARE BEGINNING TO OCCUR IN THE NORTHEAST QUADRANT AND
THESE WILL BECOME MORE OF A THREAT THROUGHOUT THE DAY WITH A NEW
TORNADO WATCH COVERING MOST OF THE FORECAST AREA THROUGH 7 PM THIS
EVENING. NO CHANGES TO FLOOD WATCH. WAITING FOR NEXT CONFERENCE
CALL WITH THE TROPICAL PREDICTION CENTER TO DETERMINE IF ANY
CHANGES WILL BE NEEDED TO GOING HURRICANE/TROPICAL STORM WARNINGS.
&&
.PREV DISCUSSION... /ISSUED 514 AM CDT WED JUL 23 2008/
SHORT TERM (TODAY THROUGH THURSDAY)...INTENSIFYING HURRICANE
DOLLY IS STILL PROGGED TO MAKE LANDFALL NEAR PORT ISABEL EARLY
THIS AFTERNOON. THE MAIN IMPACTS OVER LAND WL BE TROPICAL STORM
FORCE WIND GUSTS...HEAVY RAIN AND THE POSSIBILITY OF A FEW
TORNADOES. SUSTAINED TROPICAL FORCE WINDS WL BE POSSIBLE LATE THIS
MORNING THROUGH EARLY AFTN ACROSS NUECES AND KLEBERG COUNTIES AS
DOLLY NEARS THE DEEP SOUTH TX COASTLINE. HOWEVER...MOST OF THE WIND
WL BE CONFINED TO GUSTS EMBEDDED WITHIN APPROACHING SQUALLS. RAIN
BANDS WL BECOME MORE NUMEROUS THROUGHOUT THE DAY. RAIN ACTIVITY
MAY ACTUALLY DIMINISH THIS EVENING BEFORE PICKING UP AGAIN LATER
TNT AND THURSDAY AS DEEP ELY/SELY FLOW ESTABLISHES ITSELF ON THE
MOIST SIDE OF DOLLY. ALTHOUGH THE FFG VALUES ARE QUITE HIGH ACROSS THE
AREA...BLV THAT WITH SUCH A SLOW MOVEMENT OF DOLLY AND CONTINUED
HEAVY RAIN BANDS AFFECTING THE RGN...THAT A FLOOD WATCH IS
WARRANTED AT THIS TIME. FOR NOW...WL CONFINE THE FLOOD WATCH TO
THE SRN HALF OF THE CWA AND EXTEND IT THROUGH THURSDAY. SUFFICIENT
LOW-LVL HELICITY AND JUST ENOUGH INSTABILITY ALONG WITH THE
FAVORED NRN/NERN QUADRANTS WL FAVOR A CONTINUED THREAT FOR
TORNADOES THROUGH THE PD...ESPECIALLY THIS AFTN/EVE. SPC ALREADY
HAS A TORNADO WATCH FOR A PORTION OF THE COASTAL BEND AND THIS WL
LKLY BE EXPANDED TO OTHER COUNTIES THROUGHOUT THE DAY. MINOR
COASTAL FLOODING AND BEACH EROSION WL BE POSSIBLE ACROSS THE
GULF-FACING BEACHES...ESPECIALLY SOUTH OF BOB HALL PIER.
LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...MODELS ARE SHOWING
RESIDUAL RAIN SHIFTING W AND EXITING THE CWA THU NIGHT INTO FRI
MORNING. WINDS AND SEAS WILL BE ON THE DECEASE AS WELL. THE MODELS
KEEP POCKETS OF 2 INCH PWAT ACROSS S TX INTO FRI ALONG WITH AN
EMBEDDED SHORT WAVE IN THE SE FLOW ALOFT...THEREFORE WENT WITH A
BROAD BRUSHED SLIGHT CHC OF PRECIP ON FRI. DID NOT WANT TO GO ANY
HIGHER WITH THE POPS DUE TO THE RIDGE BLDG IN FROM THE NE IN THE
WAKE OF WHATS LEFT OF DOLLY ALONG WITH INCREASING SUBSIDENCE/DRYING
IN THE MID/UPPER LEVELS. FOR THE WEEKEND...THE RIDGE CONTINUES TO
BLD AND DECREASES THE MOISTURE ACROSS THE AREA. THE WEEKEND LOOKS
MORE SUMMER LIKE WITH DRY AND HOT CONDITIONS. THE MOISTURE WILL BE
LIMITED AND ANY SEA BREEZE ACTIVITY WILL BE ISOL AT BEST. FOR NOW
HAVE KEPT THE DAYTIME 10 POPS THROUGH THE EXTENDED WITH NO MENTION
OF PRECIP.
AVIATION...WIDESPREAD MVFR CONDITIONS WL DEVELOP FROM EAST TO
WEST TDA AS DOLLY MOVES TWDS DEEP SOUTH TX. STRONG WIND GUSTS
BETWEEN 30 AND 50 KTS WL BE POSSIBLE AS RAIN BANDS ASSOCIATED WITH
DOLLY MOVE INLAND. BRIEF IFR CONDITIONS WL BE POSSIBLE WITH THE
HEAVIER RAIN. THESE CONDITIONS WL PERSIST THROUGH MUCH OF TNT.
MARINE...SUSTAINED TROPICAL STORM FORCE WINDS WL CONTINUE
THROUGH THIS EVENING ACROSS THE WATERS...ESPECIALLY SOUTH OF PORT
ARANSAS. TROPICAL STORM FORCE WIND GUSTS WL STILL LINGER THROUGH
TNT AND THEN END ON THURSDAY MORNING. INCREASING LOW LVL HELICITY
WL MEAN THE POSSIBILITY OF WATERSPOUTS THROUGH TNT. SEAS WL PEAK
BETWEEN 15 AND 18 FT TDA OVER THE OFFSHORE WATERS WITH A SLOW
DECLINE THEREAFTER. THE WAVEWATCH MODEL KEPT IN AT LEAST 10 FT
SEAS EVEN LATE THU. WITH CONTINUED SWELL ACTIVITY...BLV THAT THE
SEAS WL REACH AT LEAST TO THE WAVEWATCH VALUES ON THU.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 86 78 85 78 90 / 100 100 100 30 20
VICTORIA 88 76 86 76 92 / 100 100 80 20 20
LAREDO 97 78 82 78 94 / 70 100 100 50 20
ALICE 89 78 85 77 92 / 100 100 100 40 20
ROCKPORT 86 79 85 79 91 / 100 100 90 20 20
COTULLA 95 76 85 75 93 / 60 100 100 50 20
KINGSVILLE 88 78 85 77 90 / 100 100 100 30 20
NAVY CORPUS 86 80 85 79 89 / 100 100 90 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: ARANSAS...
CALHOUN...REFUGIO...SAN PATRICIO.
HURRICANE WARNING FOR THE FOLLOWING ZONES: KLEBERG...NUECES.
FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
AFTERNOON FOR THE FOLLOWING ZONES: DUVAL...JIM WELLS...
KLEBERG...NUECES...SAN PATRICIO...WEBB.
TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: DUVAL...JIM WELLS.
GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: BAYS AND
WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
HURRICANE WARNING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS
FROM BAFFIN BAY TO PORT ARANSAS...COASTAL WATERS BAFFIN BAY
TO PORT ARANSAS OUT 20 NM...WATERS BAFFIN BAY TO PORT
ARANSAS 20 TO 60 NM.
&&
JAR/19...SHORT TERMHazardous weather outlook, Jul 23, 6:27 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 627 AM CDT WED JUL 23 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-241130- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 627 AM CDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HURRICANE DOLLY WILL PUSH ASHORE NORTH OF PORT ISABEL THIS AFTERNOON. DOLLY MAY BECOME A CATEGORY TWO HURRICANE BEFORE MAKING LANDFALL. A HURRICANE WARNING REMAINS IN EFFECT BETWEEN BAFFIN BAY AND CORPUS CHRISTI AND OUT OVER THE WATERS FOR 60 MILES. A TROPICAL STORM WARNING REMAINS IN EFFECT BETWEEN CORPUS CHRISTI AND PORT OCONNOR AND OUT OVER THE WATERS FOR 60 MILES. A TROPICAL STORM WIND WARNING REMAINS IN EFFECT FOR JIM WELLS AND DUVAL COUNTIES THROUGH MIDNIGHT. A TORNADO WATCH REMAINS IN EFFECT THIS MORNING FOR NUECES AND KLEBERG COUNTIES. A FLOOD WATCH HAS BEEN ISSUED FOR THE SOUTHERN HALF OF SOUTH TEXAS...MAINLY SOUTH OF A LAREDO TO CORPUS CHRISTI LINE THROUGH THURSDAY. RAINFALL AMOUNTS BETWEEN 3 TO 6 INCHES WITH ISOLATED AMOUNTS UP TO 8 INCHES WILL BE POSSIBLE. A STORM SURGE UP TO 3 FEET WILL BE POSSIBLE ALONG PORTIONS OF PADRE ISLAND. BEACH EROSION FROM HIGH TIDAL LEVELS AND BATTERING WAVES WILL OCCUR THROUGH THIS EVENING. STRONG WINDS AND HEAVY RAIN FROM ASSOCIATED SQUALLS AND RAIN BANDS WILL CONTINUE THROUGH TONIGHT ACROSS MOST OF SOUTH TEXAS AS DOLLY TRACKS ACROSS DEEP SOUTH TEXAS. VERY HIGH SEAS WILL ALSO LINGER TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLOOD WATCH WILL REMAIN IN EFFECT THROUGH THURSDAY DUE TO LINGERING TROPICAL MOISTURE ASSOCIATED WITH DOLLY. WINDS AND SEAS WILL DIMINISH THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MB/TE
In the hours before
Local storm report, Jul 23, 11:03 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1103 AM CDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM WATER SPOUT 5 SSW PORTLAND 27.81N 97.36W
07/23/2008 GMZ230 TX PUBLIC
PUBLIC REPORTED SIGHTNING A WATERSPOUT OVER CORPUS
CHRISTI BAY. REPORTED BY KZTV ACTION 10 NEWS.
&&
JMETZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:52 AM CDT | Flood Watch | CRP | Duval, Jim Wells, Kleberg, Nueces, San Patricio, Webb | 49 hr |
| Jul 23, 7:40 AM CDT | Special Marine Warning | CRP | 65 min | |
| Jul 23, 9:18 AM CDT | Tornado Warning | CRP | Nueces | 10 min |
| Jul 23, 9:39 AM CDT | Tornado Warning | CRP | Nueces, San Patricio | 36 min |
| Jul 23, 9:41 AM CDT | Special Marine Warning | CRP | 34 min | |
| Jul 23, 10:01 AM CDT | Areal Flood Advisory | CRP | Aransas, Nueces, San Patricio | 59 min |
| Jul 23, 10:52 AM CDT | Areal Flood Advisory | CRP | Duval | 53 min |
| Jul 23, 11:21 AM CDT | Areal Flood Advisory | CRP | Aransas, Kleberg, Nueces, Refugio, San Patricio | 114 min |
| Jul 23, 12:05 PM CDT | Tornado Warning | CRP | Aransas, Refugio | 25 min |
| Jul 23, 12:08 PM CDT | Special Marine Warning | CRP | 37 min | |
| Jul 23, 12:18 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells | 117 min |
| Jul 23, 12:22 PM CDT | Tornado Warning | CRP | San Patricio | 23 min |
| Jul 23, 1:00 PM CDT | Areal Flood Advisory | CRP | Aransas, Kleberg, Nueces, San Patricio | 2 hr |
| Jul 23, 2:46 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Kleberg | 29 min |
| Jul 23, 3:00 PM CDT | Areal Flood Advisory | CRP | Aransas, Duval, Jim Wells, Kleberg, Nueces, San Patricio | 2 hr |
| Jul 23, 6:25 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg | 2 hr |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.